Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 26, 2000, 4:13 PM CST for Livingston County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 4:13 PM CST (22:13 UTC)
- Expired
- Mar 26, 2000, 5:00 PM CST
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:20 PM CST | Hail 0.88 | Mooresville, MO | Citizens reported hail covering the ground, with hailstones up to nickel size. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 26, 2:15 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CST SUN MAR 26 2000 MAIN CONCERN IS WHEN PRECIP WILL END THIS EVE. TSTM ACTVTY WL END WITH FROPA SO WL LV PRECIP OUT OF NW AND W ZNS AND LV CHC TSTMS ERN AND SE ZNS THIS EVE. WL CARRY WATCH HDLINE IN ZNS EVEN THO IT EXPIRES AT BGNG OF FCST PD. SOME OF THE SVR ACTVTY MAY LAST INTO EVE PD IN ERN ZNS. AFT THAT CLEARING AND COOLER TNGT. WL GO NR GUIDANCE. ALL MODELS IN GOOD AGREEMENT THRU 48 HOURS. DRY UNTIL WED. GUID MAXS LOOK OK...MINS MAY BE A BIT ON THE WRM SIDE. MUCH MODEL DISAGREEMENT FOR LAST HALF OF WK. THRFR WL NOT CHNG CURRENT EXTENDED. WIL PUT IN CHC OF PRECIP ON SAT...BUT THIS IS FAR FROM A SURE THING. .EAX...NONE. MAXIMUK
In the hours before
Special weather statement, Mar 26, 1:00 PM CST, 3 hours 13 minutes before
KSZ057-103>105-MOZ028-029-037-043-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EASTERN KANSAS AND WESTERN MISSOURI... FORECAST: THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING ACROSS WESTERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. BY EARLY EVENING...THE THREAT OF THUNDERSTORMS WILL HAVE MOVED AS FAR SOUTH AND EAST AS A KIRKSVILLE...SEDALIA...TO CLINTON LINE. A FEW STORMS MAY BECOME SEVERE ACROSS EASTERN KANSAS AND WESTERN MISSOURI ...EAST OF AN ATCHISON KANSAS TO OSAWOTOMIE KANSAS AND WEST OF SEDALIA TO PLATTSBURG MISSOURI LINE. THE KANSAS CITY METRO AREA IS INCLUDED IN THIS AREA. THE MAIN THREAT FROM THESE STORMS WOULD BE DAMAGING WINDS AND HAIL. EMERGENCY MANAGERS WILL NEED TO MONITOR THE SITUATION THIS AFTERNOON...TO SEE WHEN AND WHERE THUNDERSTORMS DEVELOP. DISCUSSION: A COLD FRONT APPROACHING FROM THE NORTHWEST...WILL BE MOVING INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS BY EARLY AFTERNOON. IT WILL MOVE QUICKLY TO THE SOUTHEAST...AND SHOULD BE ENTERING SOUTHEAST MISSOURI BY MIDNIGHT. FOR STORMS TO DEVELOP...MOISTURE AT THE LOWER LEVELS WILL HAVE TO BE DRAWN NORTHWARD AHEAD OF THE FRONT. THOUGH MOISTURE IS LIMITED...COLD AIR IN THE UPPER ATMOSPHERE WILL HELP THUNDERSTORM DEVELOPMENT. THE MOST UNSTABLE PORTION OF THE FRONT SHOULD BE IN AREAS SOUTH OF A KANSAS CITY TO SEDALIA LINE. SF
Local storm report, Mar 26, 2:31 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
231 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM TARKIO MO .75 INCH HAIL
03/26/00 ATCHISON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Mar 26, 2:50 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY[ LOCATION....
0248 PM 4 W BURLINGTON JCT MO .88 INCH HAIL
03/26/00 NODAWAY REPORTED BY PUBLIC.Local storm report, Mar 26, 3:09 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTYZ LOCATION....
0305 PM FARMINGTON KS .75 INCH HAIL
03/26/00 ATCHISON REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:18 PM CST | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Mar 26, 2:33 PM CST | Severe Thunderstorm Warning | EAX | Nodaway | 57 min |
| Mar 26, 3:01 PM CST | Severe Thunderstorm Warning | EAX | Holt | 44 min |
| Mar 26, 3:39 PM CST | Severe Thunderstorm Warning | EAX | Platte | 51 min |
| Mar 26, 3:44 PM CST | Severe Thunderstorm Warning | EAX | Macon | 46 min |
| Mar 26, 3:50 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 40 min |
| Mar 26, 3:50 PM CST | Severe Thunderstorm Warning | EAX | Clinton | 40 min |
| Mar 26, 4:03 PM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson | 42 min |
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 41 min |
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 41 min |
| Mar 26, 4:47 PM CST | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
| Mar 26, 5:00 PM CST | Severe Thunderstorm Warning | EAX | Pettis, Saline | 45 min |
| Mar 26, 5:11 PM CST | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 49 min |
| Mar 26, 5:14 PM CST | Severe Thunderstorm Warning | EAX | Carroll | 46 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | EAX | Chariton | 46 min |
| Mar 26, 5:45 PM CST | Severe Thunderstorm Warning | EAX | Henry, Johnson | 60 min |
| Mar 26, 5:50 PM CST | Severe Thunderstorm Warning | EAX | Pettis | 55 min |
| Mar 26, 5:54 PM CST | Severe Thunderstorm Warning | EAX | Cooper, Howard | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.